Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 61, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at May 10, 2021, 2:04 AM PDT. It took effect at May 10, 2021, 3:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2021, 2:04 AM PDT (09:04 UTC)
- In effect from
- May 10, 2021, 3:00 AM PDT
- Expired
- May 10, 2021, 9:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
825 WHUS76 KLOX 100904 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 204 AM PDT Mon May 10 2021 PZZ670-101600- /O.CAN.KLOX.GL.W.0024.000000T0000Z-210510T1000Z/ /O.NEW.KLOX.SC.Y.0061.210510T1000Z-210510T1600Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 204 AM PDT Mon May 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...GALE WARNING IS CANCELLED... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ673-101015- /O.CAN.KLOX.GL.W.0024.000000T0000Z-210510T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 204 AM PDT Mon May 10 2021 ...GALE WARNING IS CANCELLED... Winds have diminished below gale force. There may be some local Small Craft Advisory gusts to 25 to 30 kt through the early morning across the northwest portion. $$ PZZ676-101015- /O.CAN.KLOX.SC.Y.0060.000000T0000Z-210510T1000Z/ Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 204 AM PDT Mon May 10 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have diminished below advisory level. $$
1 follow-up statement
711 WHUS76 KLOX 101609 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 909 AM PDT Mon May 10 2021 PZZ670-102200- /O.EXP.KLOX.SC.Y.0061.000000T0000Z-210510T1600Z/ /O.NEW.KLOX.SC.Y.0062.210510T1609Z-210510T2200Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 909 AM PDT Mon May 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at May 9, 11:39 PM PDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 9, 11:39 PM PDT, 2 hours 25 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
1139 PM PDT Sun May 9 2021
.SYNOPSIS...09/826 PM.
Widespread overnight and morning low clouds and fog will be slow
to clear on Monday across coastal and most adjacent valley areas
and afternoon temperatures will be near to slightly below normal.
Temperatures will be warmer beginning Tuesday and continuing
through the week with fewer low clouds and sunnier afternoon skies.
&&
.SHORT TERM (SUN-WED)...09/835 PM.
The latest satellite imagery shows low clouds and fog a little
more disorganized than previously thought. Clouds are making
decent push into the Los Angeles and Ventura County Valleys this
evening, but there appearance is rather broken up. Clouds should
fill back in as the night progresses aided by cyclonic flow with a
shortwave trough. The marine layer depth near 2200 feet deep at
KLAX and 1100 feet deep at KVBG should deepen additionally
overnight, closer to 3000 feet deep at KLAX and 1700 feet deep at
KVBG. Clouds should push well into the valleys overnight and
likely get into the lower coastal slopes tonight and Monday
morning.
With a deepening marine layer and the shortwave trough moving
over the area, patchy drizzle cannot be ruled out, but the time
height sections do not look overly impressive through the boundary
layer. A cooling trend is likely into Tuesday as the weak trough
axis moves over the region.
An update was issued previously and no other changes are planned
at this time.
***From Previous Discussion***
Overall, 12Z models in good synoptic agreement through the short
term period. At upper levels, broad cyclonic flow will persist
through Monday then a weak ridge will build in from the west on
Tuesday and Wednesday. Near the surface, onshore flow will
continue with strongest gradients Monday afternoon.
Forecast-wise, it's a pretty straight-forward early May forecast
for the area. Main challenge will be the extent of the marine
layer stratus. Currently, depth of the inversion ranges from below
1000 feet across the Central Coast to around 3000 feet across the
LAX Basin. For tonight/Monday, expect some deepening (especially
north of Point Conception) of the inversion. With an eddy forecast
to continue, stratus should develop this evening and push well
into the coastal valleys. With strong onshore gradients on Monday,
stratus clearing will be slow with beach areas likely to remain
cloudy through the afternoon. For Monday night through Wednesday,
gradually increasing H5 heights and some offshore trends will
result in a more shallow inversion, less inland stratus
penetration, and better/quicker clearing Tuesday/Wednesday. Other
than the stratus, skies should remain mostly clear through the
period.
As for temperatures, the stronger onshore flow and more extensive
marine influence will cool coastal/valley areas a few degrees on
Monday although interior sections may warm a degree or two. For
Tuesday and Wednesday, all areas should exhibit a bit of a warming
trend with rising thicknesses, weaker onshore gradients and less
extensive stratus.
As for winds, no significant issues are expected. Models indicate
some weak northeasterly winds Monday night and again Tuesday
night. However, based on surface gradients forecast to be slightly
offshore, any northeast winds will be localized and below advisory
levels.
.LONG TERM (THU-SUN)...09/133 PM.
For the extended, 12Z models start out in decent synoptic
agreement, but start to diverge by the weekend. At upper levels,
weak ridge will remain over the area on Thursday. For Friday
through the weekend, the ridge breaks down as the GFS moves an
upper low across the Pacific Northwest while the ECMWF moves an
upper low over Central/Southern CA on Saturday/Sunday.
On Thursday/Friday, models agree on the forecast. With continued
onshore flow, stratus/fog will impact the coasts and coastal
valleys. Temperatures will peak on Thursday then cool a few
degrees on Friday.
For Saturday/Sunday, forecast confidence drops noticeably, given
model differences. GFS solution will yield stronger onshore flow,
more extensive marine layer stratus and cooler temperatures. The
ECWMF solution would also bring cooler conditions, but also the
possibility of some convective precipitation. Given that the ECMWF
solution is rather new, based on previous runs, will discount it
and lean forecast towards GFS. So, cooler temperatures, more
stratus and some gusty afternoon winds across interior sections.
&&
.AVIATION...10/0622Z.
At 0505Z at KLAX, the marine layer was 2600 feet deep. The top of
the inversion was 4800 feet with a temperature of 16 C.
Fair confidence in TAFs...Flight cat changes due to rising cigs
may be off by +/- 2 hours as will be the timing of the re-arrival
of the cigs Monday evening. There is a 30 percent chc that
coastal sites with afternoon clearing will not see any and a 20
percent chc that coastal TAFs sites with no clearing forecast will
have 3 or 4 hours of SCT conds in the afternoon.
KLAX...Fair confidence in TAF. There is a 20 percent chc of SCT030
conds 22Z-02Z. There is a 30 percent chc of an 8kt east wind
component 09Z-16Z.
KBUR...Fair confidence in TAF. There is a 40 percent chc of BKN022
conds 11Z-18Z. Clearing could occur any time 17Z-20Z.
&&
.MARINE...09/835 PM.
Widespread fog, locally dense with visibility under one mile,
will continue across the coastal waters into next week, though
with less coverage as the week progresses. The poorest visibility
and most widely spread conditions will occur in the overnight and
morning hours.
Across the outer waters... Winds and seas will continue at least
at Small Craft Advisory (SCA) level into Monday. Winds will
continue at gale force across the northern and central outer
waters this evening but will rapidly diminish after midnight.
Conditions will be below SCA level by late Monday and through the
remainder of the week.
Across the nearshore waters of the Central Coast... Seas will
diminish to below SCA level this evening, then conditions will be
below SCA level for the remainder of the week.
Across the inner waters south of Point Conception... Winds near
Point Conception and through the Santa Barbara Channel will be
elevated this evening but below SCA level and seas will be short
period and choppy. Otherwise and elsewhere, conditions will remain
below SCA level through the remainder of the week.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Gale Warning in effect until 3 AM PDT Monday for zones
670-673. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Monday for zone
676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (WED-SUN).
No significant hazards expected.
&&
PUBLIC...Thompson
AVIATION...Rorke
MARINE...Kj
SYNOPSIS...Kj
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:09 AM PDT | Small Craft Advisory | LOX | 6 hr |
Nearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.